International Journal of Mathematics and Mathematical Sciences
Volume 8 (1985), Issue 1, Pages 93-107

Dispersive waves and caustics

Arthur D. Gorman

Department of Engineering Science, Lafayette College, Easton 18042, Pennsylvania, USA

Received 30 November 1984

Copyright © 1985 Arthur D. Gorman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The Lagrange manifold (WKB) formalism enables the determination of the asymptotic series solution of linear, non-dispersive wave equations at turning points. The formalism is adapted to include those equations which model dispersive waves.